MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC STAR S4 IR; EXCIMER LASER SYSTEM

AMO MANUFACTURING USA, LLC STAR S4 IR; EXCIMER LASER SYSTEM
Model Number 0030-4864
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that when using the excimer laser during procedure, central islands occurred in the patient's left and right eye.Second surgery is planned to be conducted on (b)(6) 2025.No further information was provided.Preoperative visual acuity: r 0.1p(0.9×s-4.00 c-1.00 ax90) l 0.1p(0.9×s-4.00 c-0.75 ax50).Postoperative visual acuity : r 0.04(0.4×s-9.00 c-1.75 ax120) l 0.03(0.4×s-9.50 c-1.00 ax50).
 
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as system is not an implantable device.Section d6b: if explanted, give date: not applicable, as system is not an implantable device.Section e1 - telephone number: (b)(6).Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.Section h6 -health effect - clinical code: 4581: central island : procedural complications.An attempt has been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: section h4: in initial report, the manufacturer date provided was inadvertently reported as sep 27, 2008, however the correct date is oct 31, 2008.Additional information: section d9 - device available for evaluation? yes.Device evaluation: the field service engineer performed a checklist to include checking aspiration and lens calibration and m3 calibration and could not find any problems.System is performing to specification.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.Conclusion: based on the investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section b5 - describe event or problem: additional information was provided and a second surgery was completed on (b)(6) 2025.The patient was evaluated on (b)(6) 2025 and the visual acuity of the right eye was 0.2p (0.5p x s-2.00 c-2.50 ax105) and the visual acuity of the left eye was 0.2 (0.4 x s-2.00 c-1.25 ax55).No further information was provided.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
STAR S4 IR
Common Device Name
EXCIMER LASER SYSTEM
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20659474
Report Number3012236936-2024-000287
Device Sequence Number7238584
Product Code LZS
UDI-Device Identifier05050474573413
UDI-Public(01)05050474573413
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P910062
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0030-4864
Device Catalogue Number0030-4864
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer11/18/2024
02/10/2025
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date12/16/2024
03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown